4 doctors weighed in:

Approximately how long can it take for the dizziness (lightheaded) to go away from stopping lexapro (escitalopram) 10 mg. ?

4 doctors weighed in
Dr. Heidi Fowler
Psychiatry
2 doctors agree

In brief: SSRI discontinuation

syndrome - How long were you on the lexapro (escitalopram)? SSRI withdrawal sxs' are less likely if you were on the medication a short time.
You were also on a low dose which helps. A guess would be that it would start diminishing a few days after it started (not necessarily after stopping the med).. If you still are having sx's that you believe may be due to stopping lexapro (escitalopram) after 2 weeks - than let your >

In brief: SSRI discontinuation

syndrome - How long were you on the lexapro (escitalopram)? SSRI withdrawal sxs' are less likely if you were on the medication a short time.
You were also on a low dose which helps. A guess would be that it would start diminishing a few days after it started (not necessarily after stopping the med).. If you still are having sx's that you believe may be due to stopping lexapro (escitalopram) after 2 weeks - than let your >
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
1 comment
Dr. Heidi Fowler
prescribing doctor know. About 20% of people experience discontinuation symptoms. You may have longer & stronger sxs if you are on high dose SSRI's for a long time or w shorter acting ssri's (like paxil). Hopefully, you will feel fine within the next week or two. It usually best to taper off of SSRI's. Take care.
Dr. Erik Messamore
Psychiatry
1 doctor agrees

In brief: You'd be surprised

Dizziness, light headed feeling, and other unusual body sensations are part of the SSRI withdrawal syndrome, which can begin a few days after stopping medication like Lexapro (escitalopram).
Most of the time, the sensations are just annoying, and are almost never medically serious. They tend to subside after a few weeks. However, I have had some patients who noticed symptoms for a couple months.

In brief: You'd be surprised

Dizziness, light headed feeling, and other unusual body sensations are part of the SSRI withdrawal syndrome, which can begin a few days after stopping medication like Lexapro (escitalopram).
Most of the time, the sensations are just annoying, and are almost never medically serious. They tend to subside after a few weeks. However, I have had some patients who noticed symptoms for a couple months.
Dr. Erik Messamore
Dr. Erik Messamore
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors